Article Text

Download PDFPDF
Case report
Statin-induced delayed rhabdomyolysis
  1. Umesh Sharma
  1. Hospital Internal Medicine, Mayo Clinic, Phoenix, Arizona, USA
  1. Correspondence to Dr Umesh Sharma, sharma.umesh{at}mayo.edu

Abstract

An elderly woman with a history of hypertension, hypothyroidism, mesenteric vein thrombosis, depression and hyperlipidaemia on statins for >9 years presented with new-onset leg weakness, falls, dark-coloured urine, transaminitis and rhabdomyolysis (creatinine phosphokinase 12 896 U/L; aldolase 45.9 (normal <7.7 U/L). Workup for autoimmune myositis was negative. The patient had clinical and laboratory improvement with discontinuation of statins with the return of clinical strength and creatinine phosphokinase back to baseline levels (51 U/L) within 2 weeks.

  • Pain
  • Drug Interactions
  • Musculoskeletal And Joint Disorders
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors US is the sole contributor.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

  • Patient consent for publication Obtained.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.